MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 66-year-old male with a pre-support clinical state consistent with scai shock stage d underwent impella cp support for high-risk percutaneous coronary intervention (hrpci).During placement of a 14f sheath via the right femoral artery, the operator reported that the sheath was inserted at a high angle with excessive force.A hematoma was noted at the access site shortly thereafter, initially presumed to be related to prior 6f sheath placement following perclose deployment.Throughout the procedure, the hematoma appeared to progressively enlarge, though visualization was limited by sterile draping.Following completion of pci, attempts to wean impella support, however the physician elected to maintain mechanical support.The 14fr peel away sheath was removed and the repositioning sheath was inserted.Upon removal of the sterile drapes, a significantly enlarged access site hematoma was identified.The decision was made to remove the impella device and transition support to an intra-aortic balloon pump (iabp) via the contralateral femoral artery.The impella device was successfully explanted, and hemostasis was managed with perclose deployment and contralateral balloon tamponade.Anticoagulation during the procedure included heparin with act maintained in the 300-second range.No vessel perforation or dissection was reported.The patient experienced access site bleeding attributed to the procedure and was reported to have survived the event.Based on available information, the access site hematoma and associated bleeding were attributed to traumatic sheath insertion involving excessive force and suboptimal insertion angle, representing a procedural complication.The event is considered procedure-related rather than device-related.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key25306466
Report Number1220648-2026-08196
Device Sequence Number13117382
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(11)251002(10)S10143666
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10143666
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer07/16/2026
Initial Report FDA Received Date05/27/2026
Supplement Report FDA Received Date07/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient RaceWhite